Drought, McCurtain
- When
- April 1, 12:00 AM CST to April 20, 11:59 PM CST
- Where
- McCurtain forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.115, -94.771 (the zone’s center; the record gives no point)
The first couple of weeks of April saw little if any rain across McCurtain County in Southeast Oklahoma D2 Severe Drought and D3 Extreme Drought conditions continued across much of the region. beneficial rainfall fell the second half of the month, which helped to ease the drought stricken conditions across McCurtain County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
The first couple of weeks of April saw little if any rain across McCurtain County in Southeast Oklahoma D2 Severe Drought and D3 Extreme Drought conditions continued across much of the region. However...beneficial rainfall fell the second half of the month, which helped to ease the drought stricken conditions across McCurtain County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 31, 8:55 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 955 PM CDT THU MAR 31 2011 .DISCUSSION... MIX OF CLOUDS AND STARS WITH LIGHT AND VARIABLE WINDS AND READINGS RANGING IN THE 50S FOR MOST WITH SOME LOW 60S OVER OUR WEST. THE 18Z GFS GUIDANCE IS STILL RIGHT WITH 12Z FROM THIS MORNING AND THE GOING FORECAST FOR THAT MATTER. HAVE MADE UPDATE TO CURRENT CONDITIONS OF SKY...TEMPERATURE AND DEW POINTS WHICH HAVE BEEN BLENDED WITH THE OVERNIGHT TREND...BUT NO REASON TO CHANGE ANY FORECAST LOW NUMBERS. NO OTHER CHANGES TO PREVIOUSLY ISSUED PACKAGE AT THIS TIME. A QUIET NIGHT UNDER BRISK NORTHWEST FLOW. /24/ && .AVIATION... VFR CONDITIONS AND LIGHT WINDS ARE EXPECTED THROUGH THE EARLY MORNING HOURS. NORTHWEST FLOW ALOFT WILL CONTINUE TO STREAM PACIFIC MOISTURE INTO THE AREA LEADING TO MID AND HIGH LEVEL CLOUDS. SOME MVFR CIGS MAY DEVELOP DURING THE 09-11Z TIME FRAME FRIDAY MORNING. THERE IS SOME CONCERN ABOUT FOG DEVELOPMENT...ESPECIALLY IN AREAS THAT HAVE RECEIVED RECENT RAINFALL. HOWEVER...THE LOW CLOUDS SHOULD BE ENOUGH TO PREVENT ANY FOG FROM FORMING. VFR CONDITIONS AND SWRLY WINDS ARE EXPECTED BY 15Z FRIDAY MORNING. /09/ && .PREV DISCUSSION... /ISSUED 349 PM CDT THU MAR 31 2011/ DISCUSSION... REGIONAL MOSAIC RADAR IMAGERY CONTINUES TO INDICATE A LARGE AREA OF -SHRA OVER MUCH OF AR THIS AFTERNOON...ALONG THE BASE OF THE LONGWAVE TROUGH TRAVERSING E ACROSS THE MS VALLEY. HOWEVER...THE LATEST RADAR AND SATELLITE LOOPS INDICATE DRIER AIR BEGINNING TO ENTRAIN BENEATH THE TROUGH ACROSS SE OK/NE TX/SW AR...WITH THE MID LEVEL RETURNS OVER SW AR/EXTREME NE SECTIONS OF NCNTRL LA LIKELY NOT REACHING THE GROUND. THIS TREND SHOULD CONTINUE THROUGH EARLY EVENING...BEFORE THE TROUGH DEPARTS THE AREA TO THE E. THUS...HAVE REMOVED POPS THIS EVENING FOR THESE AREAS. A VERY PRONOUNCED WARMING TREND WILL BE UNDERWAY FRIDAY GIVEN THE RETURN SRLY WINDS...AND INCREASING THICKNESSES ON THE BACKSIDE OF THE TROUGH. IN FACT...THE SHORT TERM PROGS ARE DEVELOPING A WEAK SFC TROUGH DEVELOPING DURING THE AFTERNOON ACROSS NE TX INTO EXTREME NW LA...WITH ENOUGH CONVERGENCE AHEAD OF A WEAK MID LEVEL SHORTWAVE EMBEDDED IN THE NW FLOW ALOFT TO TRIGGER AT LEAST ISOLATED CONVECTION. THE MODELS ARE IN SOME DISAGREEMENT THOUGH AS TO WHERE THE BNDRY WILL LIE...AND THUS WHERE THE CONVECTION MAY DEVELOP. ELEVATED INSTABILITY WILL BE AMPLE...AS 700-500MB LAPSE RATES NEAR 7.5 C/KM...WITH ACCOMPANYING BULK SHEAR OF 50-55KTS PRESENT NEAR THE SFC TROUGH. GIVEN THIS...CAN/T RULE OUT A FEW ISOLATED STORMS PRODUCING SMALL HAIL...BUT THIS THREAT SHOULD REMAIN MINIMAL AS CONVERGENCE WEAKENS DURING THE EVENING...AS THE WEAK SHORTWAVE ENERGY BECOMES REMOVED FROM THE AREA OF BETTER FORCING BY MID/LATE EVENING. WILL CONTINUE TO CARRY MENTION OF ISOLATED POPS FOR ALL BUT THE FAR NRN ZONES FROM FRIDAY AFTERNOON/EVENING...BEFORE THE BNDRY BEGINS TO LIFT BACK N SATURDAY AS RICHER GULF MOISTURE SPREADS NWD ACROSS MUCH OF THE AREA. OUR FOCUS WILL THEN TURN TO THE W...AS THE NEXT UPPER LEVEL TROUGH BEGINS TO DEEPEN ACROSS THE 4-CORNERS REGION...AND TRANSLATES E ACROSS THE SRN PLAINS. STILL SOME CONSIDERABLE DISCREPANCIES IN THE MEDIUM RANGE PROGS WITH HOW AMPLIFIED THIS TROUGH WILL BECOME AND THUS...THE TIMING OF THIS SYSTEM. THE 12Z RUN OF THE GFS HAS SLOWED DOWN CONSIDERABLY FROM ITS 06Z PREDECESSOR...TRYING TO CLOSE THE LOW OFF OVER THE 4-CORNERS REGION SUNDAY NIGHT...BEFORE GRADUALLY SPREADING IT EWD ACROSS THE PLAINS MONDAY/MONDAY NIGHT. MEANWHILE...THE 12Z RUN OF THE ECMWF REMAINS MORE OPEN/POSITIVE TILTED AS IT TRANSLATES THE TROUGH ACROSS THE PLAINS MONDAY AFTERNOON. WILL TAKE A BLEND OF THE SOLUTIONS FOR THE FORECAST...WITH THE POTENTIAL FOR SCT CONVECTION TO DEVELOP MAINLY MONDAY AFTERNOON ACROSS THE REGION...BEFORE SPREADING EWD AND BECOMING MORE WIDESPREAD MONDAY NIGHT...ESPECIALLY ACROSS N LA/SCNTRL AR. VERY STRONG DEEP LYR SHEAR AND LOW LEVEL INSTABILITIES WILL EXIST AHEAD OF THE TROUGH ACROSS MUCH OF THE GULF COAST/LOWER MS VALLEY REGION...AND ONCE THE CAP IS BROKEN...CONVECTION WILL LIKELY BECOME SVR ESPECIALLY AS STRONG FORCING ARRIVES FROM THE W. THUS...A LIKELIHOOD FOR A SVR WEATHER OUTBREAK APPEARS TO BE UNFOLDING...WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALL POSSIBLE. BENEFICIAL RAIN WILL ALSO ACCOMPANY THIS SYSTEM...ESPECIALLY OVER N LA/SRN AR...ALTHOUGH THIS WILL BE DETERMINED BY THE SPEED OF THE AFOREMENTIONED TROUGH...AND ANY RESULTING TRAINING THAT MAY OCCUR WITH THE STORMS. WILL KEEP HIGH CHANCE POPS GOING AREAWIDE MONDAY GIVEN THE TIMING ISSUES...BUT ENOUGH CONFIDENCE WARRANTS LIKELY POPS FOR THE ERN ZONES MONDAY NIGHT AS DEEPER MOISTURE/LARGE SCALE FORCING INCREASES FROM THE W. STILL CAN/T RULE OUT SOME ISOLATED SHRA BEHIND THE ASSOCIATED COLD FRONT...ALONG THE UPPER LEVEL TROUGH ITSELF /PER THE GFS/...AND HAVE RETAINED MENTION OF SLIGHT CHANCE POPS FOR THE NRN AND ERN ZONES TUESDAY. MUCH COOLER TEMPS WILL FOLLOW THE FROPA...WITH PERHAPS THIS BEING THE LAST SIGNIFICANT COOLDOWN FOR SOME TIME AS THE UPPER LEVEL PATTERN BEGINS TO CHANGE...WHEN THE FLOW BECOMES MORE ZONAL BY LATE NEXT WEEK...AND PERHAPS SOME DEEP UPPER LEVEL TROUGHING COMMENCES ALONG THE W COAST BY NEXT WEEKEND. PRELIMS TO FOLLOW BELOW... 15 AVIATION... VFR FLIGHT CONDITIONS PREVAILING AREAWIDE AFTER SEEING SOME MVFR CIGS MOVE THROUGH THE REGION WITH A WEAK DISTURBANCE NORTH OF THE REGION. SOME SHOWERS HAVE DEVELOPED IN CENTRAL ARKANSAS NEAR LITTLE ROCK BUT DONT EXPECT ANY OF THOSE TO WORK INTO THE FOUR STATE REGION. WINDS HAVE GENERALLY BEEN LIGHT WITH A SLIGHT WESTERLY COMPONENT ESPECIALLY ACROSS EAST TEXAS. WINDS SHOULD GO LIGHT AND VARIABLE AFTER SUNSET AND THE ATMOSPHERE DECOUPLES. SOME CLOUDS ARE FORECAST TO MOVE BACK INTO THE REGION OVERNIGHT..BUT MAINLY MID AND HIGHER LEVEL. A FEW SITES MAY SEE SOME LOW MVFR CIGS DEVELOP TOWARD SUNRISE. /04/ && .PRELIMINARY POINT TEMPS/POPS... SHV 48 82 55 82 61 / 0 20 20 10 10 MLU 46 79 52 79 58 / 10 10 20 10 10 DEQ 40 79 44 79 59 / 0 10 10 10 10 TXK 45 81 50 79 60 / 0 20 20 10 10 ELD 41 79 48 78 57 / 10 10 10 10 10 TYR 50 83 55 82 63 / 0 20 20 10 0 GGG 49 82 54 82 63 / 0 20 20 10 0 LFK 51 84 57 83 63 / 0 10 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1229 PM CDT THU MAR 31 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1229 PM CDT THU MAR 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF THE FOUR STATE REGION FRIDAY AFTERNOON AND EVENING...AHEAD OF THE NEXT UPPER LEVEL DISTURBANCE THAT WILL DROP SOUTHEAST THROUGH THE AREA. WHILE THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...A MUCH STRONGER UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE SOUTHERN ROCKIES LATE THIS WEEKEND...AND INTO THE SOUTHERN PLAINS MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL OKLAHOMA AND TEXAS LATE SUNDAY NIGHT...AND SPREAD EAST NORTHEAST ACROSS MUCH OF THE FOUR STATE REGION MONDAY. STRONG DYNAMICS AND INSTABILITY WILL BE IN PLACE AS THESE STORMS DEVELOP...WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON AND NIGHT. ALL INTERESTED PARTIES SHOULD KEEP ABREAST TO THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS POTENTIAL SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 294620.